Alert archive / Nebraska / Flash Flood Warnings in 2019

Flash Flood Warning 20, NWS North Platte, NE

August 2, 2019Garfield County, Loup County, Nebraska

NWS North Platte, NE issued this flash flood warning at Aug 2, 2019, 1:35 PM CDT for Garfield County, Loup County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2019, 1:35 PM CDT (18:35 UTC)
Expired
Aug 2, 2019, 4:30 PM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

Counties Garfield County, NE, Loup County, NE

The radar

The North Platte radar (KLNX), 113 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 733 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
733 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

486 
WGUS53 KLBF 021835
FFWLBF
NEC071-115-022130-
/O.NEW.KLBF.FF.W.0020.190802T1835Z-190802T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
135 PM CDT Fri Aug 2 2019

The National Weather Service in North Platte has issued a

* Flash Flood Warning for...
  Southeastern Loup County in north central Nebraska...
  Southwestern Garfield County in north central Nebraska...

* Until 430 PM CDT.

* At 131 PM CDT, emergency management reported 5 inches of rainfall 
  in Taylor. Flood waters are over Highway 91 in several locations 
  between Taylor and Burwell. Heavy rain continued across the warned 
  area. Flash flooding is already occurring.

* Some locations that will experience flooding include...
  Burwell, Taylor, Calamus Reservoir State Recreation Area, Homestead
  Knolls Campground, Virginia Smith Dam, Nunda Shoal Campground,
  Deverre and Kent Diversion Dam State Wildlife Management Area.

Additional rainfall amounts of !one inch are possible in the warned 
area.

This includes Highway 91 and Highway 183 between mile markers 122 
and 132.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4174 9896 4174 9952 4175 9954 4189 9938
      4190 9901

$$

Roberg
1 follow-up statement
820 
WGUS73 KLBF 022123
FFSLBF

Flash Flood Statement
National Weather Service North Platte NE
423 PM CDT Fri Aug 2 2019

NEC071-115-022132-
/O.EXP.KLBF.FF.W.0020.000000T0000Z-190802T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Loup NE-Garfield NE-
423 PM CDT Fri Aug 2 2019

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LOUP AND SOUTHWESTERN
GARFIELD COUNTIES WILL EXPIRE AT 430 PM CDT...

The heavy rain has ended. Flood waters have receded over Highway 91. 
Some water remains over some county roads in the area. Therefore, a 
Flood Advisory will be issued for the area. Please continue to heed 
any remaining road closures.

LAT...LON 4174 9896 4174 9952 4175 9954 4189 9938
      4190 9901

$$

Roberg

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 12:51 PM CDT, 44 minutes earlier.

Area forecast discussion, Aug 2, 12:51 PM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1251 PM CDT Fri Aug 2 2019

.SHORT TERM...(Today through Saturday)
Issued at 340 AM CDT Fri Aug 2 2019

Precipitable water peaked around 1.5-1.75 inches midnight Thursday
night. It is forecast to slowly fall today and tonight. Forcing is
underway across swrn SD and sctnl Neb/ern KS this morning. The
energy across SD should move through ncntl Nebraska this morning. A
second forcing mechanism is suggested by the RAP, HRRR and NAMnest
this afternoon viz diurnal heating. Rain chances decrease this
evening with dry conditions expected Saturday and Sunday.

POPs for this forecast are limited to 50 percent as the models have
underperformed thus far. The weak forcing suggests the threat for
locally heavy rainfall is low despite the high atmospheric moisture.
The HRRR, RAP and HREF models are the basis for the rain forecast.
The bias corrected guidance blend was the basis for the temperature
forecast today, tonight and Saturday.

.LONG TERM...(Saturday night through Thursday)
Issued at 340 AM CDT Fri Aug 2 2019

Winds aloft at 500mb increase to 35-45kts Tuesday through Thursday.
The models are in fairly good agreement placing a stationary front
across Nebraska this week and this should pool moisture across the
region. The GFS suggested between 1.25 and 1.75 inches of
precipitable water. Rain chances are in place Monday through
Thursday which range from isolated to scattered storm coverage. The
flow aloft is northwest. SPC suggest low predictability for severe
weather but the strong winds aloft and dew points in the 60s suggest
weather conditions could be active at times.

The temperature forecast is cool with highs generally in the low to
mid 80s; No 90s are predicted.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1243 PM CDT Fri Aug 2 2019

MVFR conditions will persist through mid afternoon across
portions of southwest and north central Nebraska. There is also a
scattered chance of showers and thunderstorms this afternoon and
evening. Low cloud deck will gradually lift late afternoon into
the evening. Areas of fog will develop across much of southwest
and north central Nebraska after midnight.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Gomez
Hazardous weather outlook, Aug 2, 12:18 PM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service North Platte NE
1218 PM CDT Fri Aug 2 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-031730-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1218 PM CDT Fri Aug 2 2019 /1118 AM MDT Fri Aug 2 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

Scattered showers and thunderstorms are expected today into
tonight. At this time severe weather is not expected. Locally
heavy rainfall is possible this afternoon in Loup and Custer
County which may lead to flooding.

Areas of fog possible tonight across much of southwest, north
central and central Nebraska.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

After a mainly dry weekend, storm chances return next week. Later
forecasts will refine any severe potential.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Aug 2, 10:33 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 AM CDT FRI AUG 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HEAVY RAIN       2 W BURWELL             41.78N 99.17W
08/02/2019  E3.00 INCH       GARFIELD           NE   FIRE DEPT/RESCUE

            FIRE CHIEF REPORTS 3 INCHES OF RAIN IN LESS THAN 1 HOUR.

&&

JGOMEZ
Local storm report, Aug 2, 12:06 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1206 PM CDT FRI AUG 2 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     FLOOD            4 NW BURWELL            41.82N 99.19W
08/02/2019                   GARFIELD           NE   EMERGENCY MNGR

            WATER OVER THE ROAD ON HWY 6 BETWEEN THE CALAMUS RIVER
            BRIDGE AND CALAMUS LAKE. REPORTS OF AT LEAST 12 INCHES OF
            WATER OVER THE ROAD.

&&

JGOMEZ

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:55 AM CDTAreal Flood AdvisoryLBFGarfield, Holt2 hr
Aug 2, 9:22 AM CDTAreal Flood AdvisoryLBFGarfield, Loup3 hr
Aug 2, 11:24 AM CDTAreal Flood AdvisoryLBFCuster, Loup3 hr
Aug 2, 11:57 AM CDTFlash Flood WarningLBFCuster9 hr
Aug 2, 2:22 PM CDTAreal Flood AdvisoryLBFCuster3 hr
Aug 2, 2:58 PM CDTSpecial Weather StatementLBFRock47 min
Aug 2, 3:44 PM CDTSpecial Weather StatementLBFHolt, Rock46 min
Aug 2, 4:29 PM CDTAreal Flood AdvisoryLBFGarfield, Loup3 hr
Aug 2, 5:19 PM CDTSpecial Weather StatementLBFCuster41 min

Nearby

Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.